Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 22, 2021, 3:33 PM CDT for Kemper County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 22, 2021, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Kemper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WWUS84 KJAN 222033
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
333 PM CDT Sun Aug 22 2021
MSZ046-222100-
Kemper MS-
333 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of eastern Kemper
County through 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles southeast of Preston, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Kalb, Liberty, Blackwater, Porterville, Prismatic and Tamola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8879 3286 8873 3287 8852 3258 8841
TIME...MOT...LOC 2032Z 357DEG 20KT 3281 8863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 11:55 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 22, 11:55 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1155 AM CDT Sun Aug 22 2021
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion: VFR conditions will prevail through the
period. Only isolated thunderstorms will be possible this
afternoon between MEI, HBG and PIB.
&&
.DISCUSSION...
Satellite and UA data indicating near topical airmass over the
region this morning with PWs around 2". This should garner a good
scattering of convection, but warmth aloft in proximity to
mid/upper level ridge will do more to hinder convective potential
this afternoon. Latest CAM data agrees with this, but they do
favor northeast portions where light convergence near the 0-3km
theta-e gradient may serve as some focus.
It will be hot this afternoon, especially in the advisory area
where dewpoints are already in the mid/upper 70s. This will
translate into heat indices climbing to near 110 as temperatures
warm into the mid 90s./GG/
Prior discussion below:
Today and tonight... The pattern taking shape in the near term is
one of building mid/upper level heights as the overall ridge
amplifies. As this occurs today, we will still see some s/w feature
move southward on the periphery of the ridge. This should be enough
to support some isolated afternoon shower/storm activity. Not
thinking much more than that as we will see warm temps at 700mb and
warning temps at 500mb along with some mid level drying associated
with the s/w. Additionally, the low level temps will be on the warm
side with around 20C at 850mb. Flow will be out of the NW and
actually be rather moist. This deeper boundary layer moisture should
keep surface dewpts high as mixing may serve to actually keep values
steady due to being in the moist axis. With that, anticipate MaxT
values to be at or a bit higher than yesterday and result in more
locations peaking between 94-96 degrees. Also, with higher surface
moisture, we should see heat indices hold higher with more of the
area in the 105-110 range. As a result, expanded the area for the
Heat Advisory to include southern counties.
Afternoon precip activity should wane by 7pm and the tonight period
looks to be quiet. Conditions will be warm/humid as lows will hold
mostly in the mid 70s. /CME/
Tomorrow through Saturday... Ridging aloft and at the surface really
dominates much of the forecast. The ridge building in over the
region will temporarily diminish the pops over much of the forecast
area through Monday and Tuesday. However, the warming trend
continues as heat builds in from the SW, pushing 850mb temps in
excess of 21C. Surface temps soar well into the upper 90s/near 100F.
Already oppressive temps are compounded by increasing moisture in
the region.
Rainfall should enhance llvl moisture, and similar to prev patterns,
guidance is pushing the dewpoints into the upper 70s/near 80. Heat
stress is an ongoing concern as heat index values move into the
100s, exceeding 110F in the Delta and west of I-55. Have pushed the
significant category back into the HWO graphic in that particular
region...with the remainder of the CWA in lesser categories. Diurnal
pops making a return to the forecast from Wed afternoon on. Not a
lot of shifting in the larger pattern, and will need to watch those
temps closely as the guidance keeps the temps high on
Wednesday...potentially needing to extend the heat stress concern.
Temps drop considerably back into the mid 90s by Thursday,
potentially due to the return of pops/afternoon cloud cover.
Afternoon/evening rainfall remains the forecast concern from mid
week into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 94 76 96 74 / 23 7 16 3
Meridian 91 73 94 73 / 32 7 12 3
Vicksburg 94 77 98 76 / 22 6 12 2
Hattiesburg 92 76 97 75 / 35 13 28 8
Natchez 92 76 96 76 / 20 8 14 5
Greenville 92 76 96 76 / 22 6 11 2
Greenwood 92 74 96 74 / 22 4 9 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
034>036-040>043-047>049-053>056-059>065-072-073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Aug 22, 2:24 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 224 PM CDT Sun Aug 22 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035- 040>042-047-048-053-054-059-061>063-231930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey-Yazoo-Warren-Hinds- Claiborne-Copiah-Jefferson-Franklin MS-Lincoln-Lawrence- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Significant TIMING...Late morning through the afternoon Monday Dangerous heat expected with peak heat values in excess of 110 degrees. Heat stroke will be a significant concern with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ029>033-038-039-045-057-231930- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Jasper- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Limited TIMING...Late morning through the afternoon Monday Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ024-026-MSZ026>028-036-037-043-044-049-050-055-056-060-064>066- 072>074-231930- Catahoula-Concordia-Grenada-Carroll-Montgomery-Holmes-Attala- Madison MS-Leake-Rankin-Scott-Simpson-Smith-Adams-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Elevated TIMING...Late morning through the afternoon Monday Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ046-051-052-058-231930- Kemper-Newton-Lauderdale-Clarke- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected Tuesday through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 22, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 PM CDT Sun Aug 22 2021
MSZ046-222100-
Kemper MS-
333 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of eastern Kemper
County through 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles southeast of Preston, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Kalb, Liberty, Blackwater, Porterville, Prismatic and Tamola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8879 3286 8873 3287 8852 3258 8841
TIME...MOT...LOC 2032Z 357DEG 20KT 3281 8863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:19 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 21, 9:56 PM CDT | Special Weather Statement | JAN | Webster | 34 min |
| Aug 21, 10:54 PM CDT | Special Weather Statement | JAN | Lowndes | 36 min |
| Aug 22, 2:29 PM CDT | Excessive Heat Warning | JAN | Bolivar, Claiborne, Copiah, Franklin, Hinds, Humphreys and 10 more | 53 hr |
| Aug 22, 5:16 PM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Aug 22, 5:54 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Aug 22, 5:58 PM CDT | Special Weather Statement | JAN | Newton | 32 min |
| Aug 22, 6:36 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.